Alert archive / California / Beach Hazards Statements in 2016
Beach Hazards Statement 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Feb 3, 2016, 3:21 PM PST. It took effect at Feb 4, 2016, 3:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 3:21 PM PST (23:21 UTC)
- In effect from
- Feb 4, 2016, 3:00 PM PST
- Expired
- Feb 5, 2016, 2:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
049 WHUS46 KLOX 032321 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 321 PM PST WED FEB 3 2016 .A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY THROUGH SATURDAY MORNING. CAZ034-035-040800- /O.NEW.KLOX.SU.Y.0009.160204T1400Z-160206T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 321 PM PST WED FEB 3 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM PST SATURDAY. * SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET...PEAKING ON THURSDAY AND THURSDAY NIGHT. THE LARGEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS DURING HIGH TIDE THURSDAY AND FRIDAY MORNINGS. * TIDES...THURSDAY...HIGH TIDE NEAR 5.4 FEET AT 622 AM. FRIDAY...HIGH TIDE NEAR 5.7 FEET AT 705 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-040800- /O.NEW.KLOX.SU.Y.0009.160204T1800Z-160206T0400Z/ VENTURA COUNTY COAST- 321 PM PST WED FEB 3 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 8 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 8 PM PST FRIDAY. * SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET NEAR VENTURA HARBOR...PEAKING THURSDAY NIGHT INTO EARLY FRIDAY. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS DURING HIGH TIDE FRIDAY MORNING. * TIDES...FRIDAY...HIGH TIDE OF NEAR 6 FEET AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-040800- /O.NEW.KLOX.BH.S.0006.160204T2300Z-160206T0400Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 321 PM PST WED FEB 3 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR HIGH SURF...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. $$ MUNROE/GOMBERG
5 follow-up statements
640 WHUS46 KLOX 040754 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1154 PM PST WED FEB 3 2016 .A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY THROUGH SATURDAY MORNING. CAZ034-035-041800- /O.CON.KLOX.SU.Y.0009.160204T1400Z-160206T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1154 PM PST WED FEB 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TODAY TO 6 AM PST SATURDAY... * SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET...PEAKING TODAY AND TONIGHT. THE LARGEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS DURING HIGH TIDE THURSDAY AND FRIDAY MORNINGS. * TIDES...THURSDAY...HIGH TIDE NEAR 5.4 FEET AT 622 AM. FRIDAY... HIGH TIDE NEAR 5.7 FEET AT 705 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041800- /O.CON.KLOX.SU.Y.0009.160204T1800Z-160206T0400Z/ VENTURA COUNTY COAST- 1154 PM PST WED FEB 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 8 PM PST FRIDAY... * SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET NEAR VENTURA HARBOR...PEAKING TONIGHT INTO EARLY FRIDAY. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS DURING HIGH TIDE FRIDAY MORNING. * TIDES...FRIDAY...HIGH TIDE OF NEAR 6 FEET AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-041800- /O.CON.KLOX.BH.S.0006.160204T2300Z-160206T0400Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1154 PM PST WED FEB 3 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. $$ RAT
011 WHUS46 KLOX 041810 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1010 AM PST THU FEB 4 2016 .A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY THROUGH SATURDAY MORNING. CAZ034-035-050215- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1010 AM PST THU FEB 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET...PEAKING TODAY AND TONIGHT. THE LARGEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS DURING HIGH TIDE THURSDAY AND FRIDAY MORNINGS. * TIDES...THURSDAY...HIGH TIDE NEAR 5.4 FEET AT 622 AM. FRIDAY... HIGH TIDE NEAR 5.7 FEET AT 705 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-050215- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T0400Z/ VENTURA COUNTY COAST- 1010 AM PST THU FEB 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET NEAR VENTURA HARBOR...PEAKING TONIGHT INTO EARLY FRIDAY. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS DURING HIGH TIDE FRIDAY MORNING. * TIDES...FRIDAY...HIGH TIDE OF NEAR 6 FEET AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-050215- /O.CON.KLOX.BH.S.0006.160204T2300Z-160206T0400Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1010 AM PST THU FEB 4 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. $$ SWEET
602 WHUS46 KLOX 050214 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 614 PM PST THU FEB 4 2016 .A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH SATURDAY MORNING. CAZ034-035-051015- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 614 PM PST THU FEB 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET WILL PEAKING TONIGHT THEN GRADUALLY SUBSIDE THROUGH SATURDAY MORNING. THE LARGEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE BETWEEN 700 AM PST AND 730 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET BETWEEN 200 PM AND 230 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-051015- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T0400Z/ VENTURA COUNTY COAST- 614 PM PST THU FEB 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET NEAR VENTURA HARBOR WILL PEAK TONIGHT AND INTO EARLY FRIDAY...THEN GRADUALLY SUBSIDE THROUGH FRIDAY NIGHT. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET AROUND 200 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-051015- /O.CON.KLOX.BH.S.0006.000000T0000Z-160206T0400Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 614 PM PST THU FEB 4 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. $$ HALL
231 WHUS46 KLOX 050939 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 139 AM PST FRI FEB 5 2016 .A LONG PERIOD WEST-NORTHWEST SWELL WHICH ORIGINATED ACROSS THE CENTRAL PACIFIC OCEAN IS EXPECTED TO BRING HIGH SURF TO PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH SATURDAY MORNING. CAZ034-035-052230- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 139 AM PST FRI FEB 5 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * SURF AND TIMING...SURF OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET WILL PEAKING EARLY THIS MORNING...THEN SLOWLY SUBSIDE THROUGH SATURDAY MORNING. THE LARGEST SURF WILL BE ON EXPOSED WEST AND NORTHWEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE BETWEEN 700 AM PST AND 730 AM PST TODAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET BETWEEN 200 PM AND 230 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-052230- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T0400Z/ VENTURA COUNTY COAST- 139 AM PST FRI FEB 5 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * SURF AND TIMING...SURF OF 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET NEAR VENTURA HARBOR WILL PEAK EARLY THIS MORNING...THEN GRADUALLY SUBSIDE THROUGH TONIGHT. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET AROUND 200 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-052230- /O.CON.KLOX.BH.S.0006.000000T0000Z-160206T0400Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 139 AM PST FRI FEB 5 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND WAVES ARE EXPECTED DUE TO ELEVATED SURF. * SURF...SURF OF 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET ON WEST FACING BEACHES. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. $$ RAT
490 WHUS46 KLOX 052200 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST FRI FEB 5 2016 .A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF FOR MANY SOUTHWESTERN CALIFORNIA BEACHES THIS AFTERNOON THROUGH SATURDAY MORNING. CAZ041-060500- /O.CAN.KLOX.BH.S.0006.000000T0000Z-160206T0400Z/ /O.EXB.KLOX.SU.Y.0009.000000T0000Z-160206T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 200 PM PST FRI FEB 5 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * SURF...SURF OF 5 TO 8 FEET WILL CONTINUE THROUGH LATE THIS EVENING...HIGHEST ON WEST FACING BEACHES AND IN THE SOUTH BAY. * IMPACTS...REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ087-060500- /O.EXB.KLOX.SU.Y.0009.000000T0000Z-160206T0500Z/ CATALINA AND SANTA BARBARA ISLANDS- 200 PM PST FRI FEB 5 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * SURF AND TIMING...SURF OF 6 TO 8 FEET WITH SETS TO 10 WILL GRADUALLY SUBSIDE THROUGH THIS EVENING. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET AROUND 200 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-060500- /O.EXT.KLOX.SU.Y.0009.000000T0000Z-160206T0500Z/ VENTURA COUNTY COAST- 200 PM PST FRI FEB 5 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF AND TIMING...SURF OF 5 TO 8 FEET...WITH LOCAL SETS TO 10 FEET NEAR VENTURA HARBOR...WILL GRADUALLY SUBSIDE THROUGH LATE THIS EVENING. THE LARGEST SURF WILL BE ON EXPOSED WEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE AROUND 645 AM PST FRIDAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET AROUND 200 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ034-035-061100- /O.CON.KLOX.SU.Y.0009.000000T0000Z-160206T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 200 PM PST FRI FEB 5 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * SURF AND TIMING...SURF OF 10 TO 15 FEET WILL SLOWLY SUBSIDE THROUGH SATURDAY MORNING. THE LARGEST SURF WILL BE ON EXPOSED WEST TO NORTHWEST FACING BEACHES. * IMPACTS...THE LARGE SURF MAY CAUSE MINOR BEACH EROSION AND STRONG RIP CURRENTS THAT WILL CREATE A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. WATER MAY COVER PREVIOUSLY DRY SAND AND BEACH WALKWAYS AROUND THE TIME OF HIGH TIDE ON FRIDAY MORNING. * TIDES...A HIGH TIDE AROUND 6 FEET IS FORECAST TO ARRIVE BETWEEN 700 AM PST AND 730 AM PST TODAY...FOLLOWED BY A LOW TIDE AROUND -0.1 FEET BETWEEN 200 PM AND 230 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 3, 1:49 PM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 3, 1:49 PM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 149 PM PST WED FEB 3 2016 .SYNOPSIS... COOL TEMPERATURES WILL CONTINUE THROUGH THURSDAY. OFFSHORE FLOW ON FRIDAY AND SATURDAY WILL BRING GUSTY WINDS AND MUCH WARMER TEMPERATURES TO THE REGION. THE WINDS WILL DIMINISH TUESDAY BUT THE MUCH ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WORK WEEK. && .SHORT TERM...(TDY-SAT) TODAY BEGINS A LONG STRETCH OF OFFSHORE FLOW AND LOW HUMIDITIES. GRADIENTS AND WINDS WILL REMAIN FAIRLY LIGHT (GENERALLY < 30 MPH) THROUGH THURSDAY AS A WEAK TROF APPROACHES TONIGHT AND BRINGS NOTHING BUT AN INCREASE IN HIGH CLOUDS TO THE AREA. ON FRIDAY THE LAX-DAG GRADIENT IS EXPECTED TO JUMP TO AT LEAST 6 MB OFFSHORE WITH JUST ENOUGH UPPER SUPPORT TO GENERATE LOW END ADVISORY LEVEL SANTA ANA WINDS ACROSS PARTS OF LA/VENTURA COUNTIES. TEMPS WILL CONTINUE THEIR SLOW CLIMB BACK TO NORMAL THURSDAY THEN ABOVE NORMAL FRI/SAT WITH THE INCREASE IN OFFSHORE GRADIENTS AND DOWNSLOPE WINDS. OVERNIGHT LOWS WILL STILL BE CHILLY BUT THOSE TOO WILL BE TRENDING UP OVER THE NEXT FEW DAYS. .LONG TERM...(SUN-WED) AFTER THE LAST LITTLE SHORT WAVE MOVES THROUGH THE AREA SATURDAY THE UPPER RIDGE IS EXPECTED TO REALLY TAKE HOLD ACROSS THE WEST COAST, PEAKING IN STRENGTH ON TUESDAY. OFFSHORE GRADIENTS WILL NUDGE UPWARD SUNDAY INTO MONDAY WITH MORE ADVISORY LEVEL NORTHEAST WINDS EXPECTED. DOESN'T SEEM LIKE THE FLOW ALOFT IS IDEAL FOR A WARNING LEVEL EVENT BUT CAN'T RULE THAT OUT. THE WARMING TREND WILL CONTINUE THROUGH AT LEAST TUESDAY WITH 80S STARTING TO POP UP SUNDAY AND MID TO HIGH 80S POSSIBLE BY MONDAY OR TUESDAY ACROSS PARTS OF LA/VENTURA COUNTIES. OFFSHORE FLOW DOES START TO WEAKEN SLIGHTLY TUESDAY AND WEDNESDAY, ENOUGH TO PROBABLY DROP WINDS BELOW ADVISORY LEVELS, BUT WELL ABOVE NORMAL TEMPS TO CONTINUE THROUGH MID WEEK. THE RIDGE WILL START TO WEAKEN WEDNESDAY BUT LOW LVL TEMPS ARE THE SAME OR EVEN SLIGHTLY WARMER WED SO PROBABLY LITTLE CHANGE OR SLIGHT WARMING WEDNESDAY MOST AREAS EXCEPT THE IMMEDIATE COAST. && .AVIATION... 03/1800Z. AT 1800Z...THERE WAS NO MARINE INVERSION AT KLAX. HIGH CONFIDENCE IN 18Z TAF PACKAGE. WEAK OFFSHORE FLOW IS EXPECTED TO KEEP ALL SITES IN VFR CATEGORY THROUGH THE TAF PERIOD. THERE WILL BE SOME WEAK NORTH TO NORTHEAST WINDS AT THE USUAL SITES (KOXR...KVNY...KPMD...KWJF) AT TIMES. KLAX...HIGH CONFIDENCE IN 18Z FORECAST AS VFR CONDS WILL PREVAIL THROUGH THE PERIOD. LIGHT EAST WINDS AT AIRFIELD IN THE MORNING ARE EXPECTED TO REMAIN AT 6 KNOTS OR BELOW. KBUR...HIGH CONFIDENCE IN 18Z FORECAST AS VFR CONDS WILL PREVAIL THROUGH THE TAF PERIOD. && .MARINE... 03/900 AM... GOOD CONFIDENCE IN A FORECAST FREE OF ADVISORIES UNTIL MID DAY THURSDAY WHEN A LARGE NORTHWEST SWELL WILL GENERATE A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH FRIDAY NIGHT. EACH MORNING FROM FRIDAY ON THERE WILL BE SOME LIGHT TO MODERATE NORTHEAST WINDS BELOW PASSES AND CANYONS AND ACROSS THE NEAR COASTAL WATERS. WIND GUSTS MAY APPROACH 25 KNOTS AT TIMES. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MW AVIATION...SWEET MARINE...SWEET SYNOPSIS...HOXSIE WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 3, 9:47 AM PST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 947 AM PST WED FEB 3 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 947 AM PST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY PERIODS OF GUSTY NORTHEAST WINDS ARE EXPECTED, ESPECIALLY ACROSS LOS ANGELES AND VENTURA COUNTIES FRIDAY THROUGH TUESDAY. HIGH TEMPERATURES IN THE 80S ARE EXPECTED BY SUNDAY AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH VERY LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:21 PM PST | High Surf Advisory | LOX | Los Angeles | 63 hr |
Nearby
Beach Hazards Statements in California, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.